MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Component Incompatible (1108); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three days after the catheter was placed, the catheter was exposed and the connector disconnected.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter disconnection from its connector was confirmed.The product returned for evaluation was one 4 fr s/l groshong nxt clearvue catheter with its detached two-piece connector.The investigation findings are consistent advancement of the compression sleeve prior to insertion of the catheter.The returned product sample was evaluated, and the following observations were made which were consistent with mishandling of the distal connector or improper connector assembly: ¿ an attempt to insert the complainant 4fr groshong nxt clearvue catheter into the distal connector piece failed.The catheter would pass through the strain relief sleeve but would not pass through the bore of the distal connector ¿ the distal connector piece was bisected, longitudinally, in order to inspect the condition of the inner compression sleeve and the sleeve was subsequently found to be in the locked position ¿ the two-piece connector was observed to be completely assembled without any catheter remaining inside the device, which was indicative of premature assembly of the connector.This will result in advancement of the compression sleeve which will prevent passage of the catheter insertion of flushing adaptors, or other devices, into the distal connector piece will change the position of the inner catheter compression sleeve and render the connector unusable for later assembly.Additionally, the connector assembly should not be preassembled or pre-fit prior to the final assembly step as this will also advance the inner catheter compression sleeve.The product ifu contains instructions for proper product assembly and adherence to the instruction steps will avoid this type of event.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21358767
Report Number3006260740-2025-00533
Device Sequence Number18263153
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(11)230316(17)251231(10)REHN2560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREHN2560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown